Welcome to the International Emetophobia Society | The Web's Largest Meeting Place for People With Emetophobia.
Results 1 to 7 of 7
  1. #1
    Join Date
    May 2006
    Location
    Sweden
    Posts
    1

    Default



    I'm pretty worried, but I think I want to try tryptophan for my anxitey
    and emetophobia. But Zofran works by blocking serotonin, therefore
    serotonin must have something to do with vomiting? So maybe I don't
    vomit so often because I have low serotonin, and when I increase
    serotonin...maybe I will start vomit much easier? What are your
    thoughts about that? Am I just being ilogical?


  2. #2
    Join Date
    Apr 2006
    Location
    United States
    Posts
    2,335

    Default


    I found this online:


    Tryptophan and 5-hydroxy-tryptophan

    Supplemental 5HTP, the intermediary between tryptophan and serotonin, is also available as a natural remedy for the serotonin deficiency syndrome, yet tryptophan offers a major advantage over 5HTP for many people.

    There are nerves that line the intestinal tract, which use serotonin as their neurotransmitter. These nerves contain the carboxylase enzyme that converts 5HTP to serotonin, but not the hydroxylase enzyme that coverts tryptophan to 5HTP.

    Thus, when 5HTP is swallowed, large amounts of 5HTP may be picked up by these intestinal serotonergic neurons and quickly converted to serotonin, leading to hyperactivity of these nerves.

    This in turn may lead to nausea, vomiting, cramping, constipation and/ or diarrhea, and indeed, the research published on 5HTP since the 1970ís has consistently shown various forms of intestinal discomfort to be the main side effect of 5HTP use.

    Yet, because these intestinal neurons cannot convert tryptophan to 5HTP, tryptophan does not cause intestinal distress.


  3. #3
    Join Date
    Sep 2005
    Location
    Scotland
    Posts
    88

    Default

    seretonin is the chemical produced in your brain that makes you happy. nothing to do with vomit. anti emetics suppress the part of your brain that tells you to vomit.
    .: tonight i\'m letting go :.

  4. #4
    Join Date
    Apr 2004
    Location
    Vancouver, BC, Canada
    Posts
    4,572

    Default



    All this chemical-babble (and some of it...daff...not just babble but what seems like sound facts) is still not really getting to the heart of the point. And that is.....that when emetophobics take SSRIs, after 3-4 weeks, they are LESS anxious, lead better lives, AND ...I have never heard one single case of an emetophobe vomiting more (or even at al). You won't! YOu'll just be less scared - which would be fabulous.


    Even if you use therapy to get treated (as I did) I have not vomited MORE over the past 25 years. After being cured of the fear of being sick myself, I was only sick once - and that was 15 years later...10 years ago. I don't forsee being sick again in the next 10 years either and I have no anxiety whatsoever.


    Hopefully you can take your meds, and experience a better life. Good luck!
    For more info about emetophobia and treatment:

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
    DISCLAIMER ~ Any advice I give on this forum is well-intentioned and given as to a peer or friend or for educational purposes. It does not in any way constitute psychotherapeutic or medical advice. Please discuss anything you may learn from my posts with your doctor and psychotherapist prior to making any decisions or changes or taking any actions.



    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

  5. #5
    Join Date
    Sep 2005
    Location
    Scotland
    Posts
    88

    Default



    http://en.wikipedia.org/wiki/Serotonin


    sorry, i checked up on it and apparently serotonin also has something to do with emesis (vomiting) as well as happy phermones and stuff. the link might help to understand serotonin. it does say that it is"believed" to play parts in these roles though so it doesnt say it as a certain fact.


    discuss it with your doctor cause theyre the only person that can advise you properly but i hope the link helped you to understand serotnin properly
    .: tonight i\'m letting go :.

  6. #6
    Join Date
    May 2006
    Location
    United States
    Posts
    266

    Default

    I DEFINITELY SECOND SAGE!!!

    Amber

  7. #7
    Join Date
    Apr 2004
    Location
    Vancouver, BC, Canada
    Posts
    4,572

    Default

    the brain's chemicals are complicated. it's not just about serotonin or other peptides, it's about the chemical receptors in the brain - too many, too few, etc. So it's best to leave the mixing up and messing around with chemicals in the brain to the professionals (psychiatrists). Again, I'm not a "pill-advocate". I was successfully treated for this phobia with no drugs whatsoever. But for some folks, they just aren't ready or able to commit to therapy.OR some people are just SOOOO scared all the time that they need drug intervention to stablize them.So SSRIs are an excellent idea for many people. Anyway, my point is - don't try to second-guess the doctors. Be an informed patient and ask (demand) questions until you feel comfortable with the answers.
    For more info about emetophobia and treatment:

    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
    DISCLAIMER ~ Any advice I give on this forum is well-intentioned and given as to a peer or friend or for educational purposes. It does not in any way constitute psychotherapeutic or medical advice. Please discuss anything you may learn from my posts with your doctor and psychotherapist prior to making any decisions or changes or taking any actions.



    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 

 

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •